Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 306, NWS Blacksburg, VA

August 25, 2007Pulaski County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2007, 6:00 PM EDT for Pulaski County, Virginia. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 6:00 PM EDT (22:00 UTC)
Expired
Aug 25, 2007, 7:15 PM EDT
In force
75 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Pulaski County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:55 PM EDTTSTM WND DMG4 S Pulaski, VATREES DOWN NEAR DRAPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 252200
SVRRNK
VAC155-252315-
/O.NEW.KRNK.SV.W.0306.070825T2200Z-070825T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 715 PM EDT.

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DUBLIN...AND
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PULASKI...
  DUBLIN...
  CLAYTOR LAKE STATE PARK...
  CLAYTOR DAM...
  AND FAIRLAWN.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS
STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3719 8059 3720 8052 3718 8056 3714 8053
      3715 8056 3712 8061 3707 8054 3703 8056
      3698 8084 3715 8086 3724 8062
TIME...MOT...LOC 2200Z 270DEG 12KT 3713 8073

$$

AMS
3 follow-up statements
000 
WWUS51 KRNK 252214
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT SAT AUG 25 2007

VAC155-252315-
/O.CON.KRNK.SV.W.0306.000000T0000Z-070825T2315Z/
PULASKI VA-
614 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PULASKI COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PARROTT...OR NEAR POPLAR HILL...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYTOR
DAM...GRAYSONTOWN AND FAIRLAWN.

IF ON OR NEAR CLAYTOR LAKE GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3719 8059 3720 8052 3718 8056 3714 8053
      3715 8056 3712 8061 3707 8054 3703 8056
      3698 8084 3715 8086 3724 8062
TIME...MOT...LOC 2214Z 253DEG 9KT 3719 8067

$$

AMS
000 
WWUS51 KRNK 252258
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT SAT AUG 25 2007

VAC155-252315-
/O.CON.KRNK.SV.W.0306.000000T0000Z-070825T2315Z/
PULASKI VA-
658 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT 
FOR NORTHERN PULASKI COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR DRAPER. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYTOR
LAKE STATE PARK...CLAYTOR DAM...PARROTT...GRAYSONTOWN...FAIRLAWN AND
DUBLIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3719 8059 3720 8052 3718 8056 3714 8053
      3715 8056 3712 8061 3707 8054 3703 8056
      3698 8084 3715 8086 3724 8062
TIME...MOT...LOC 2258Z 230DEG 4KT 3699 8071

$$

AMS
000 
WWUS51 KRNK 252317
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT SAT AUG 25 2007

VAC155-252326-
/O.EXP.KRNK.SV.W.0306.000000T0000Z-070825T2315Z/
PULASKI VA-
716 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY 
EXPIRES AT 715 PM EDT...

SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING 
WILL CONTINUE ACROSS THE NEW RIVER VALLEY THROUGH 8:30 PM. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3719 8059 3720 8052 3718 8056 3714 8053
      3715 8056 3712 8061 3707 8054 3703 8056
      3698 8084 3715 8086 3724 8062
TIME...MOT...LOC 2258Z 229DEG 8KT 3704 8070

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 25, 3:40 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COOL FRONT IS MOVING SOUTHEAST ACROSS THE OHIO VALLEY. AS THE
FRONT APPROACHES EXPECT AN INCREASED THREAT OF SHOWERS AND
THUNDERSTORMS. THE FRONT IS EXPECTED TO STALL AND BECOME
STATIONARY OVER THE AREA...AND WILL BE THE FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
HOT SFC TEMPS HAVE CONTRIBUTED TO STRONG INSTABILITY THIS
AFTERNOON. SBCAPES ARE APPROACHING 4000 J/KG NORTH OF LYH WHERE
SFC DEWPOINTS ARE POOLING IN THE L-M70S. CONVERGENCE OVER THE MTNS
IS PROVIDING THE LIFT NEED TO RELEASE THE INSTABILITY...SO WILL
HAVE TO MONITOR CLOSELY FOR DEVELOPMENT OF SVR DEEP CONVECTION.
LIKE YESTERDAY...ANY PARCEL THAT REACHES THE LFC IS HEADED TO THE
TOP OF THE ATMOSPHERE WITH VIGOR. GIVEN THE LARGE CAPE...MAIN
THREAT APPEARS TO BE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LARGE TEMP/DEWP SPREADS OF 30-40 DEGREES...WITH INVERTED V
STRUCTURE OF LOW LEVEL SOUNDING ENVIRONMENT WILL ALSO SUPPORT
MICROBURST TYPE WIND. MEAN WIND IS OUT OF THE SW AT 7KTS...SO
EXPECT A NE DRIFT TO THE INDIVIDUAL STORM CELLS.

ONCE WE GET PAST SUNSET...INSTABILITY SHOULD WANE. HOWEVER...APPROACH
OF FRONT IN THE OHIO VALLEY WILL LIKELY BE FOCUS FOR CONTINUED
THREAT OF SHRA/TSRA DURING THE OVERNIGHT AND INTO THE DAY SUNDAY. WILL
MAINTAIN AT LEAST CHC THREAT FOR OUR NW CWA OVERNIGHT AND AREAWIDE
SUNDAY. INCREASED CLOUD WILL HELP LESSEN THE IMPACT OF THE HEAT
SUNDAY BUT DEWPOINTS WILL CONTINUE TO REMAIN ELEVATED WITH MUGGY
CONDITIONS PERSISTING.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ALTHOUGH BOUNDARY WILL BE IN A WEAKEND FORM EAST OF THE BLUE
RIDGE...AN ADDITIONAL DISTURBANCE WILL RIDGE NE ALONG IT INTO
MONDAY MORNING. THIS HAS BEEN A CONSISTENT SOLUTION OVER THE PAST
FEW DAYS...SO DID INCREASE TO LIKELY POPS IN THE SE CORNER OF THE CWA.
ON MONDAY...TRICKY TEMP AND CLOUD FORECAST AS A NE COMPONENT FROM
0-10KTS IS PROGGED UP TO H7 PER WRF MODEL SOUNDINGS AT LYH. MAV MOS
SEEMS WAY TOO WARM...AND THINKING WEDGE OF CLOUDS AND COOLER TEMPS
WILL EAT UP LYH...KEEPING THEM MUCH COOLER...AND FOLLOWED THE MET
AND FWC NUMBERS THERE. ROA COULD MAY BE COOLER THAN FORECAST IF
WEDGE GETS THAT FAR WEST...WHICH SEEMS POSSIBLE CONSIDERING THE
DEPTH OF THE FLOW. +20C H85 TEMPS RIGHT BACK INTO THE EXTREME SW
OF THE CWA...NEAR BLF...SO EXPECTING QUITE A MAX T GRID CONTRAST
FROM SW TO NE. THIS IS GOOD ENOUGH FOR SLT CHC POPS MOST PLACES ON
MONDAY. ALTHOUGH LYH MAY BREAK OUT WITH SOME SUN BY THE
AFTERNOON...THEY SHOULD SOCK RIGHT BACK IN OVERNIGHT WITH LOW
CLOUDS...CAUSING SMALL DIURNAL MONDAY AND MONDAY NIGHT IN THOSE
PARTS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
OPERATIONAL GFS HAS BEEN DOING A FLIP FLOP TIMING A STRONG COLD
FRONT WHICH WILL PASS MID TO LATE WEEK. 0Z RUN WAS MUCH FASTER
THAN PREVIOUS RUNS AND SOME OTHER LONG RANGE GUIDANCE. THE LATEST
12Z GFS IS HINTING AT MORE OF A PREFRONTAL TROUGH...AS MOST OF THE
UPPER SUPPORT IS IN SOUTHEAST CANADA...WITH THE BULK OF THE COOLER
AIR SLOWER TO ARRIVE FROM THE OHIO VALLEY. 12Z GFS ALSO MORE
SIMILAR TO 0Z GFS ENSEMBLES...WHICH PLACE AOA +20C AT H85 OVER CWA
ON THURSDAY. THUS...DECIDED TO STAY CLOSE TO WHAT WAS ALREADY IN
THE GRIDS...UNTIL A BETTER MODEL CONSENSUS FORMS. ALSO...GFS HAS A
WELL KNOWN BIAS FOR PUSHING FRONTS THROUGH TOO FAST AT THIS
RANGE...ESPECIALLY WITH WHAT HAS BECOME A DOMINANT SE UPPER RIDGE
OVER THE PAST FEW WEEKS. THINK WE WILL SQUEAK IN ONE MORE HOT DAY
AHEAD OF THE COOLER AIR ON THURSDAY...BEFORE THE PATTERN CHANGES.
BEFORE THEN...WEAK BOUNDARY WILL BE LEFT OVER IN THE SE CWA ON
TUESDAY...RESPONSIBLE FOR SOME SHWRS AND STORMS. AS THE UPPER
RIDGE LEAKS BACK EAST...SW CWA WILL BE FIRST TO WARM TUES AND
WEDNESDAY. ALTHOUGH MODEL PROFILES ARE RATHER DRY...FELT INCLINED
TO LEAVE IN AT LEAST A SLT CHC POP ACROSS THE REGION...WITH COOLER
AIR ON NE WINDS TRYING TO HOLD ON WHILE SW WINDS BUILD HOT AIR
INTO THE SW PORTION OF THE CWA. THE COOLEST AIR IN SEVERAL
WEEKS...H85 TEMPS TOUCHING 10C?...SHOULD ARRIVE NEXT
WEEKEND...RIGHT IN TIME FOR THE BEGINNING OF METEOROLOGICAL FALL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS
THIS AFTERNOON AND PERSIST THROUGH SUNSET. ADDITIONAL TSTM
ACTIVITY WILL APPROACH FROM THE OHIO VALLEY...THREATENING THE TAF
SITES LATER TONIGHT AND SUNDAY. SFC FRONT THAT IS APPROACHING FROM
THE OHIO VALLEY IS EXPECTED TO STALL OVER THE AREA SUNDAY NIGHT
WITH BKN AREAS OF CLOUD COVER PERSISTING INTO EARLY NEXT WEEK.
FRONT WILL ALSO BE THE FOCUS FOR DIURNAL CYCLE OF SHRA/TSRA.

&&

.CLIMATE...
RECORD HIGH MINIMUM (WARMEST LOWS)

           AUGUST 25TH   AUGUST 26TH
ROANOKE    71/1978       70/1978
LYNCHBURG  71/1993       74/1903
DANVILLE   73/1968       72/1949
BLACKSBURG 66/1989       64/1959
BLUEFIELD  68/1975       69/1975

RECORD HIGHS

               AUGUST 25TH      AUGUST 26TH
ROANOKE        95/1993          98/1959
LYNCHBURG      100/1943         95/1900
DANVILLE       98/1998          98/1968
BLACKSBURG     90/1993          91/1993
BLUEFIELD      89/1995          87/1993

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM
CLIMATE...
Hazardous weather outlook, Aug 25, 4:45 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 AM EDT SAT AUG 25 2007

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-260930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
445 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND
EVENING IN THE MOUNTAINS AND FOOTHILLS. INSTABILITY WILL BE HIGH...
SO ANY STORMS THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF
THE STORMS MAY BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER
HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA BY SUNDAY
NIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE
FRONT SUNDAY...AND STRONGER WIND FIELDS ALOFT MAY HELP PRODUCE
DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN ADDITION...LOCALLY
HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE STORMS MOVING OVER SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-260930-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
445 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING IN THE PIEDMONT. INSTABILITY WILL BE HIGH... SO ANY STORMS
THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF THE STORMS MAY
BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL OR DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA SUNDAY NIGHT.
THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE FRONT
SUNDAY AFTERNOON INTO SUNDAY NIGHT...AND STRONGER WIND FIELDS ALOFT
MAY HELP PRODUCE DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE
STORMS MOVING OVER SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 3:22 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT SAT AUG 25 2007

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-252115-
WATAUGA NC-WILKES NC-SURRY NC-ALLEGHANY NC-ASHE NC-GRAYSON VA-
PATRICK VA-SMYTH VA-WYTHE VA-FLOYD VA-FRANKLIN VA-BLAND VA-
TAZEWELL VA-MONTGOMERY VA-GILES VA-CRAIG VA-BOTETOURT VA-AMHERST VA-
BATH VA-MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV-CARROLL VA-
PULASKI VA-ROANOKE VA-BEDFORD VA-ROCKBRIDGE VA-ALLEGHANY VA-
322 PM EDT SAT AUG 25 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BETWEEN NOW
AND 8:00 PM THIS EVENING.  THE HOT AFTERNOON TEMPERATURES ARE MAKING
THE ATMOSPHERE VERY UNSTABLE...AND THIS WILL CONTRIBUTE TO POSSIBLE
SEVERE THUNDERSTORM FORMATION.  PENNY SIZE HAIL AND DAMAGING WIND
GUSTS ARE POSSIBLE WITH THE STORMS THAT DEVELOP.

PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

11
Local storm report, Aug 25, 4:49 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             CHECK                   37.05N 80.18W
08/24/2007  E0.75 INCH       FLOYD              VA   AMATEUR RADIO

0315 PM     HAIL             2 NE JEFFERSON          36.44N 81.44W
08/24/2007  E1.00 INCH       ASHE               NC   PUBLIC

            HAILED FOR 20 MINUTES.

&&

RSTONEFI
Special weather statement, Aug 25, 5:03 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT SAT AUG 25 2007

WVZ045-252200-
GREENBRIER WV-
503 PM EDT SAT AUG 25 2007

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
RENICK TO 5 MILES NORTHWEST OF ALDERSON...MOVING EAST AT 10 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...WILLIAMSBURG AT 510 PM
EDT...TROUT AT 515 PM EDT...ASBURY AT 525 PM EDT...RENICK AT 535 PM
EDT...FALLING SPRING...RENICK AT 540 PM EDT...RONCEVERTE...RONCEVERTE
AT 550 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

STONEFIELD
Local storm report, Aug 25, 5:25 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             1 NW DEEP GAP           36.24N 81.53W
08/24/2007  E0.50 INCH       WATAUGA            NC   PUBLIC

&&

11
Local storm report, Aug 25, 5:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 NW DEEP GAP           36.24N 81.53W
08/25/2007  E0.25 INCH       WATAUGA            NC   PUBLIC

0400 PM     TSTM WND GST     1 NW DEEP GAP           36.24N 81.53W
08/25/2007  E40.00 MPH       WATAUGA            NC   PUBLIC

&&

11
Local storm report, Aug 25, 5:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             7 NW LEWISBURG          37.87N 80.54W
08/25/2007  E0.75 INCH       GREENBRIER         WV   TRAINED SPOTTER

            HAILED FOR 10 MINUTES BEGINNING AT 515 AND LASTING UNTIL
            525 PM.HAIL COVERED THE GROUND.

0510 PM     HAIL             9 NW LEWISBURG          37.89N 80.57W
08/25/2007  E0.75 INCH       GREENBRIER         WV   TRAINED SPOTTER

&&

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:27 PM EDTSevere Thunderstorm WarningRNKGiles78 min
Aug 25, 7:15 PM EDTSevere Thunderstorm WarningRNKMontgomery60 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.